Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Have problem in getting and maintaining erection. On coversyl for BP. Related?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 1998
Answered : 1293 Questions
Question
Can coversyl cause weak erections? My erections aren't as easy to get and when I get one it is not as hard as it used to be. Been on Coversyl 10mg for approx 4 - 5 years for mild hypertension. BP was 160/100 prior to taking Coversyl now 125 -130/90. Started 2 mg and went to 10mg about 2 -3 years ago.

Thankyou for your advice
Regards XXXXXXX
Posted Tue, 3 Sep 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Sukhvinder Singh 1 hour later
Brief Answer:
yes but uncommonly,other factors to be looked into

Detailed Answer:
Respected Sir
Coversyl or perindopril, a drug used for blood pressure lowering and heart attack patient may be associated with male sexual dysfunction and impotence. However such a side effect will occur uncommonly (~1 in 1000 prescriptions). Moreover there may be other contributory reasons for this like hypertension itself may be associated with male sexual dysfunction. Male sexual dysfunction may occur If you have a diabetes or any other generalized disorder effecting nerves. Commonly psycho-social stress is the reason for impotency.
I would request you to get yourself assessed by your internist / medical specialist and if he can not pinpoint any other reason, the perindopril may be substituted for other blood pressure lowering medications.
Your other observation is also correct. High blood pressure or hypertension is a disease of being human. It's incidence and intensity increases with age, so the requirement of medications. I would request you to practice non-medicinal measures of blood pressure control also. They include avoiding smoking / alcohol (habits which may it self cause impotence), restriction of salt intake, optimum weight and regular exercise under supervision.
Hope this helps. Feel free to discuss further.
Sincerely
Sukhvinder Singh
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor